Flood, Tippecanoe
- When
- June 14, 7:57 PM EST to June 15, 7:40 AM EST
- Where
- Tippecanoe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Up to 4 inches of rain fell across the central Indiana on the 12th and 13th causing minor flooding along the Wabash River at Lafayette. 43 feet (FS - 14 feet) on the 15th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Up to 4 inches of rain fell across the central Indiana on the 12th and 13th causing minor flooding along the Wabash River at Lafayette. The river crested at 11.43 feet (FS - 14 feet) on the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 1:02 PM EST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 102 PM EST SAT JUN 14 2003 PROBLEM OF SHIFT HOW MUCH PCPN WILL HANG ON. DEEP MOISTURE OVER AREA HAS CONTINUED LONGER THAN SOME EARLIER INDICATIONS. GFS HAS BEEN HANDLING THIS BETTER THAN ETA. WITH 12Z OBS AND MODELS INDICATING NRLY STATIC TROF TO WEST...BASIC PATTERN SHOULD PERSIST...SUGGESTING AVN WAY TO GO. BASED ON THIS...MAV REASONABLE...ESPECIALLY WITH MORE SERN COUNTIES HAVING PERSISTENT RAIN CHANCES AND CLOUDINESS FROM BOUNDARY TRAPPED NEAR OHIO RIVER. NW COUNTIES POSSIBLY GETTING A DRY PERIOD BEFORE INVERTED TROUGH ARRIVES MONDAY. MAV MINS LOOK PRETTY GOOD CONSIDERING HISTORY OF AIR OVER US. WILL NUDGE MAV MAXS UP IN NORTH. AIR IN THIS SYSTEM HAS BEEN VERY RESPONSIVE TO EVEN MINOR AMOUNTS OF SUN. NORTH MAY SEE THOSE TOMORROW IN RELATIVELY DRY AIR. .IND...NONE KWIATKOWSKI
INZ021-028>031-035>049-051>057-060>065-067>072-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 AM EST SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL INDIANA TODAY CONCENTRATED MAINLY ACROSS SOUTH CENTRAL AND EAST CENTRAL PARTS WHERE HEAVY RAIN IS POSSIBLE. PATCHY FOG WILL ALSO OCCUR THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360126.